Weight Loss

Discussion in 'Fibromyalgia Main Forum' started by lnw3602, May 27, 2008.

  1. lnw3602

    lnw3602 New Member

    I keep loosing weight. Please, all you beautiful well rounded gals, don't write and say you wish you had my problem. It is NOT attractive or healthy to be thin.

    I've always been thin but it is getting alarming (to me). I'm almost 5'8 and am now close to 100 pounds! My doctor doesn't seem all that concerned, I don't understand why. I don't eat any differently than usual and have always tried to stay around 120.

    I have been on pain meds now for a little over a year, but I thought they would help my weight. I even was on Lyrica for a while.

    Does anybody have any suggestions. How long sould I wait before I see a GP?
  2. gapsych

    gapsych New Member

    IMHO, I would try to see your doctor ASAP.

    Some people are just naturally thin but usually do not have such a drastic change like you.

    How much have you lost since seeing your doctor?

    Has this been a steady loss or have you lost the weight in a short amoung of time.

    If you feel that your doctor is dismissive about your weight loss would you feel comfortable seeing someone else? Is this possible with your current health insurance?

    Has the doctor ordered tests to be done?

    There could be many things causing this but will not speculate as I am not a doctor.

    You are right, it is not healthy to be overly thin and I would have this investigated.

    Keep us posted.

    Good luck, GA

    Good luck, GA

  3. kayann

    kayann New Member

    It could be your thyroid.....................my friend had the same problem.

    Please go in for tests.

    We all care about each other so much........

  4. SpiroSpero

    SpiroSpero New Member

    either your calorie intake is too low or your body used up too many calories (thyroid maybe) or your digestion is bad (as mine is) your body doesn't absorb the calories.
  5. sscape

    sscape New Member

    Ive been 95 lbs and 220 at this height 5 ft 7 inch. I know how horrible it is to see yourself waste away. Go see a gastroenterologist. You may have celiac disease without typical symptoms. Thats gluten intolerance. Good luck.

  6. lnw3602

    lnw3602 New Member

    The only doctor I see on a regular basis is for my pain meds. My husband says it could be that I am eating healthier now, not so much fried foods etc. I will make an appointment with my GP. Thank you again.

  7. UsedtobePerkyTina

    UsedtobePerkyTina New Member

    5'4" and 91 pounds.

    When I got sick, I was 102 pounds. Seems my weight loss comes in spurts.

    I talked to my doctor about it. He asked about my diet. It is good. He lowered my thyroid meds. He told me to drink Boost three times a day. I haven't been able to do that. My husband started fixing me a milkshake once a day, at least.

    I don't think it is making a difference, but it may be too soon.

    I have heard often weight gain is more calories than used. Weight loss is using more than take in.

    Sounds reasonable. All I have read is to just eat more healthy food to gain weight. Don't eat bad food, just eat more healthy food. I don't know for sure it is right.


  8. cczub

    cczub New Member

    I'm a 29 yo male.... I'm 5'10" and a year ago weighed 170. I am now down to 131 and I haven't changed a darn thing. Just in the past month I've lost 6 pounds. I have an appoinment with my regular doctor and I'm also going to see an infectious disease specialist. Something is definatly not right. I'm asctually disgusted to look at myself anymore... None of my pants come CLOSE to fitting...

    Good luck and I'll keep you informed.

    BTW.. just had a battery of bloodwork done and ALL is normal. One or 2 things slightly off but not a need of concern...[This Message was Edited on 05/29/2008]
  9. nitekitty

    nitekitty New Member

    Have you tried taking Glutamine?

    Do you also have digestive problems? Bloating? IBS? Nausea? This can lead to weight loss because you are not getting enough vital nutrients. Take the Glutamine and you should start digesting much more smoothly which will help you to gain weight.

    I thought I was too thin at 5 foot 8 and 128 lbs. Can't imagine 100 lbs. Now I'm at 180 lbs. I understand the wishing you could gain weight. However, right now I'm in the wishing I could lose weight scenario. Florinef was what provoked the massive rapid weight gain for me. I went off of it after a year and still gaining.

    I found that if I had just tried the Glutamine my digestive problems would have gotten better and I would probably have had a much more healthier weight gain and not so incredibly rapidly either.

    I take 500mg of Glutamine, although now on a variation of Rich's protocol I don't seem to need it everyday anymore.

    Side note: My thyroid has always tested normal.

    Hope this helps.
    [This Message was Edited on 06/12/2008]